Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 56, NWS Paducah, KY

April 30, 2006Scott County, Missouri

NWS Paducah, KY issued this tornado warning at Apr 30, 2006, 5:07 PM CDT for Scott County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2006, 5:07 PM CDT (22:07 UTC)
Expired
Apr 30, 2006, 5:45 PM CDT
In force
38 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Scott County, MO

The radar

The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 302208
TORPAH
MOC201-302245-
/O.NEW.KPAH.TO.W.0056.060430T2207Z-060430T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  SCOTT COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 545 PM CDT.

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CHAFFEE...
  MOVING EAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR KELSO BY 515 PM CDT.
  NEAR SCOTT CITY BY 520 PM CDT.
  NEAR COMMERCE BY 530 PM CDT.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3708 8977 3712 8978 3714 8975 3714 8973
      3719 8968 3719 8965 3722 8962 3725 8947
      3722 8948 3719 8946 3714 8944 3708 8938
      3708 8966

$$
1 follow-up statement
000 
WWUS53 KPAH 302218
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT SUN APR 30 2006

MOC201-302245-
/O.CON.KPAH.TO.W.0056.000000T0000Z-060430T2245Z/
SCOTT MO-
516 PM CDT SUN APR 30 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SCOTT
COUNTY...

AT 515 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED 
NEAR CHAFFEE...MOVING EAST AT 25 MPH.  THIS STORM WILL CROSS 
INTERSTATE 55 NEAR SCOTT CITY AROUND 525 PM CDT. 

THE TORNADO WILL BE...
  NEAR SCOTT CITY BY 525 PM CDT.
  NEAR COMMERCE BY 535 PM CDT.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

GOLFBALL SIZE HAIL WAS REPORTED WITH THIS STORM NEAR CHAFFEE AROUND 
505 PM CDT.

LAT...LON 3708 8977 3712 8978 3714 8975 3714 8973
      3719 8968 3719 8965 3722 8962 3725 8947
      3722 8948 3719 8946 3714 8944 3708 8938
      3708 8966

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:30 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 30, 3:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT SUN APR 30 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...

LOTS GOING ON TODAY...THEREFORE WILL BE BRIEF.  MAIN CONCERN
CONTINUES TO BE POPS THROUGH MUCH OF THE WEEK.

HAVE A NARROW WEDGE OF UNSTABLE SURFACE AIR ACROSS THE REGION LATE
THIS AFTERNOON...AND SEVERE THUNDERSTORMS HAVE DEVELOPED OVER
SOUTHEAST MISSOURI.  EXPECT THAT THESE STORMS WILL CONTINUE EASTWARD
THROUGH THE UNSTABLE WEDGE AND ULTIMATELY BECOME ELEVATED AS THEY
WORK EASTWARD TOWARD THE WABASH VALLEY AND THE LAKES AREA IN WEST
KENTUCKY.  WIND FIELDS ARE VEERING PRETTY WELL IN THE LOW
LEVELS...BUT GENERALLY ARE WEAK.  MAY SEE SOME ENHANCED TORNADO WEST
OF THE MISSISSIPPI WHERE SURFACE WINDS ARE BACKED MORE TO THE SOUTH
SOUTHEAST.  HOWEVER...STILL FEEL THAT LARGE HAIL IS THE PRIMARY
CONCERN TONIGHT.

THE 12Z GFS ROTATES ONE MID-LEVEL SHORT WAVE TROUGH NORTHEAST
THROUGH NORTHWESTERN ZONES THIS EVENING...AND THEN PUSHES A STRONGER
ONE THROUGH THE AREA LATER THIS EVENING AND OVERNIGHT.  WILL GO WITH
LIKELY POPS TONIGHT WITH FOCUS IN NORTHWEST ZONES.  FAR SOUTHEAST
ZONES WILL HAVE ONLY GOOD CHANCE POP TONIGHT.

THE 12Z GFS CONTINUES TO LIFT THE CLOSED LOW NORTHWARD FROM THE
UPPER MIDWEST INTO SOUTHERN CANADA...AS ANOTHER SIGNIFICANT SYSTEM
EMERGES ONTO THE NORTHERN HIGH PLAINS LATE MONDAY NIGHT.  AS THE
INITIAL UPPER LOW LIFTS NORTHWARD SOME OF THE ENERGY WILL PUSH EAST
ACROSS THE AREA AS AN OPEN WAVE LATE MONDAY AND MONDAY NIGHT.  THERE
WILL LIKELY BE ANOTHER WEAK SURFACE BOUNDARY ACCOMPANYING IT THROUGH
THE AREA...SO HAVE RAISED POPS TO LIKELY MONDAY NIGHT...BUT KEPT
CHANCE POPS FOR MONDAY.  ANOTHER ROUND OF SEVERE WEATHER WILL BE
POSSIBLE WITH A RATHER STRONG ZONAL MID-LEVEL JET MOVING THROUGH THE
REGION MONDAY NIGHT.  HAIL AND WIND WOULD BE THE PRIMARY CONCERNS.

TUESDAY WILL HAVE A LINGERING LOW POP...BUT WILL LIKELY BE DRY...AND
LIKEWISE FOR TUESDAY NIGHT.  THE SECOND MID/UPPER LEVEL SYSTEM WILL
RIDE EASTWARD ALONG THE CANADIAN BORDER...EVENTUALLY DRAGGING A COLD
FRONT THROUGH THE REGION WEDNESDAY NIGHT.  WILL SPREAD CHANCE POPS
ACROSS THE AREA FOR BOTH PERIODS.  SEVERE WEATHER MAY ONCE AGAIN BE
A PROBLEM.

GENERALLY FOLLOWED THE WARMER MET GUIDANCE FOR TEMPERATURES THROUGH
TUESDAY...BUT WOULD NOT BE SURPRISED TO SEE IT BE CONSIDERABLY
WARMER IF THE SUNSHINE DEVELOPS AS EXPECTED.  TRENDED TOWARD THE
MAV/MEX FOR THE REMAINDER OF THE FORECAST.

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...

AS A STACKED LOW MOVES ACROSS SRN CANADA DURING MIDWEEK...COOL HIGH
PRESSURE WRAPPING AROUND ITS BACKSIDE IS PROGGED TO SWEEP INTO THE
OHIO RIVER VALLEY BY 12Z THU OR SO...BEHIND A COLD FRONT. SOME
UNCERTAINTLY EXISTS AS TO EXACTLY HOW THIS WILL EVOLVE. EVEN WITH
THE FRONT POSSIBLY TO THE SE OF THE PAH FCST AREA THU MORNING...
ACCORDING TO THE GFS AND ECMWF AT LEAST...THERE WILL STILL BE A CHC
OF SHWS/TSTMS IN THE FCST FOR THU THROUGH 00Z SAT. THIS WILL BE DUE
TO MULTIPLE PERTUBATIONS IN THE TEMPORARILY ZONAL MID LEVEL FLOW
TAPPING RESIDUAL ATMOSPHERIC MOISTURE AS THEY MOVE EAST. A VIGOROUS
MID LEVEL SHRTWV IS PROGGED TO SWEEP SE INTO THE MIDWEST TOWARD THE
WEEKEND AND HELP TO PUSH MORE SFC HIGH PRESSURE INTO THE AREA AND
PUT AN END TO THE PCPN BY FRI EVE. SFC HIGH PRESSURE WILL DOMINATE
FOR THE REMAINDER OF THE WEEKEND...AND TEMPS SHOULD BE SLIGHTLY
BELOW NORMAL FOR THIS TIME OF YEAR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

DRS/DB
Hazardous weather outlook, Apr 30, 4:05 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
405 PM CDT SUN APR 30 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
405 PM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM...ROUGHLY WEST OF A FULTON
KENTUCKY TO GOLCONDA AND FAIRFIELD ILLINOIS LINE. NUMEROUS STORMS
WILL MOVE EAST THROUGH THE WATCH AREA. THE MAIN CONCERN WILL BE
LARGE HAIL...BUT AN ISOLATED TORNADO OR SEVERE WIND GUST WILL ALSO BE
POSSIBLE. THE STORMS SHOULD WEAKEN CONSIDERABLY AFTER 9 PM...AS THEY
PUSH EAST OF THE WATCH AREA...TOWARD MORE STABLE AIR.

MORE SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE
WESTERN HALF OF THE AREA LATER TONIGHT...BUT SEVERE WEATHER IS
NOT ANTICIPATED AT THAT TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE AREA MONDAY
THROUGH TUESDAY. THE BEST CHANCE OF SEVERE WEATHER WILL BE MONDAY
NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS.

THUNDERSTORMS ARE ALSO FORECAST FOR WEDNESDAY THROUGH FRIDAY.
SEVERE WEATHER WILL BE POSSIBLE...MAINLY WEDNESDAY NIGHT AND
EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

IF NOT ALREADY ACTIVE...SPOTTERS IN THE WATCH AREA SHOULD BE PREPARED
FOR ACTIVATION THIS AFTERNOON AND EVENING. SPOTTERS THROUGHOUT
THE AREA SHOULD BE PREPARED FOR ACTIVATION MONDAY NIGHT AND AGAIN
WEDNESDAY NIGHT.

DRS

In the hours before

Local storm report, Apr 30, 4:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
452 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             10 W HENDRICKSON        36.90N 90.65W
04/30/2006  E0.75 INCH       BUTLER             MO   EMERGENCY MNGR

            DIME SIZED HAIL.

&&

SMITTY
Local storm report, Apr 30, 4:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             ADVANCE                 37.10N 89.91W
04/30/2006  M0.88 INCH       STODDARD           MO   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 30, 5:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             1 S WAPPAPELLO          36.92N 90.27W
04/30/2006  M0.88 INCH       BUTLER             MO   EMERGENCY MNGR

            EVENT OCCURRED JUST SOUTH OF THE DAM.

&&

SMITTY
Local storm report, Apr 30, 5:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             POPLAR BLUFF            36.76N 90.41W
04/30/2006  M1.00 INCH       BUTLER             MO   EMERGENCY MNGR

            HIGHWAY 67 AND OAK GROVE.

&&

SMITTY
Local storm report, Apr 30, 5:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
502 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             WHITEWATER              37.24N 89.80W
04/30/2006  M0.88 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

&&

SMITTY
Local storm report, Apr 30, 5:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             3 W ADVANCE             37.10N 89.97W
04/30/2006  M1.75 INCH       BOLLINGER          MO   LAW ENFORCEMENT

            EVENT OCCURRED ON HIGHWAY BB. ALSO OCCURRED 4 SOUTH OF
            ADVANCE. BROKE THROUGH WINDSHILD OF AMBULANCE.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:10 PM CDTWind AdvisoryPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more6 hr
Apr 30, 10:47 AM CDTTornado WarningPAHMississippi28 min
Apr 30, 1:43 PM CDTSevere Thunderstorm WarningPAHBollinger36 min
Apr 30, 2:31 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley44 min
Apr 30, 2:58 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry47 min
Apr 30, 3:08 PM CDTSevere Thunderstorm WarningPAHRipley82 min
Apr 30, 3:14 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Wayne76 min
Apr 30, 3:41 PM CDTSevere Thunderstorm WarningPAHBollinger49 min
Apr 30, 3:58 PM CDTSevere Thunderstorm WarningPAHCape Girardeau62 min
Apr 30, 4:18 PM CDTSevere Thunderstorm WarningPAHStoddard42 min
Apr 30, 4:28 PM CDTSevere Thunderstorm WarningPAHButler, Ripley62 min
Apr 30, 4:31 PM CDTSevere Thunderstorm WarningPAHBollinger14 min
Apr 30, 4:44 PM CDTSevere Thunderstorm WarningPAHScott61 min
Apr 30, 4:57 PM CDTSevere Thunderstorm WarningPAHCape Girardeau48 min
Apr 30, 4:59 PM CDTSevere Thunderstorm WarningPAHStoddard46 min
Apr 30, 5:28 PM CDTSevere Thunderstorm WarningPAHButler47 min
Apr 30, 5:46 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott, Stoddard44 min
Apr 30, 6:29 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard61 min
Apr 30, 6:46 PM CDTTornado WarningPAHNew Madrid59 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.